Alert archive / New York / Winter Weather Advisories in 2006

Winter Weather Advisory 3, NWS Buffalo, NY

January 24, 2006Jefferson County, Lewis County, Oswego County, New York

NWS Buffalo, NY issued this winter weather advisory at Jan 24, 2006, 4:54 AM EST for Jefferson County, Lewis County, Oswego County, New York. It took effect at Jan 24, 2006, 7:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 24, 2006, 4:54 AM EST (09:54 UTC)
In effect from
Jan 24, 2006, 7:00 PM EST
Expired
Jan 24, 2006, 12:30 PM EST
In force
Issued by
NWS Buffalo, NY

Counties Jefferson County, NY, Lewis County, NY, Oswego County, NY

The radar

The Ft Drum radar (KTYX), 18 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.9 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2006-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2006-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Jan 24, 3:43 AM EST, 1 hour 11 minutes earlier.

Area forecast discussion, Jan 24, 3:43 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
343 AM EST TUE JAN 24 2006

.SHORT TERM (TODAY THROUGH THURSDAY)...

POTENT SHORT WAVE TROUGH OVER THE NORTHERN GREAT LAKES THIS MORNING
WILL DROP SOUTHEAST ACROSS THE LOWER GREAT LAKES TONIGHT. ASSOCIATED
SURFACE LOW WILL CROSS THE NORTHERN GREAT LAKES...REACHING SOUTHERN
ONTARIO THIS EVENING. WARM AIR ADVECTION/ISENTROPIC LIFT ACROSS THE
AREA TODAY LOOKS WEAK BASED ON 850MB-500MB Q-VECTOR CONVERGENCE AND
THETA-E FIELDS AND SHOULD ONLY RESULT IN INCREASING CLOUDS. BETTER
CHANCES FOR PRECIPITATION LOOK TO BE LATER THIS AFTERNOON...PROBABLY
AFTER 20Z WITH SHARP COLD FRONT AND ASSOCIATED FORCING. NEARLY ALL
SREF ENSEMBLE MEMBERS SUGGESTING PRECIPITATION WILL BREAK OUT ACROSS
THE AREA FROM WEST TO EAST DURING THE 21Z TO 00Z TIME FRAME (MAYBE
HOLDING OFF UNTIL AFTER 00Z EAST OF LAKE ONTARIO). THERMAL PROFILES
OFF MODEL SOUNDINGS SUGGESTING PRECIPITATION INITIALLY WILL BE IN
THE FORM OF RAIN WITH A RATHER QUICK CHANGE OVER TO SNOW DUE TO
EVAPORATIONAL AND DYNAMIC COOLING. ANY SNOW ACCUMULATION...IF AT ALL
SHOULD BE LIMITED TO THE HIGHER ELEVATIONS OF THE WESTERN SOUTHERN
TIER (PROBABLY LESS THAN AN INCH AT BEST).

PRESSURE GRADIENT AHEAD OF SURFACE LOW TIGHTENING ACROSS THE AREA
TODAY. MOMENTUM TRANSFER SCHEME OFF BUFKIT PROFILES SUGGESTING WIND
GUSTS APPROACHING 40-45 MPH ACROSS THE AREA. THEREFORE...WILL KEEP
WINDS JUST UNDER ADVISORY CRITERIA AS THERE DOES NOT SEEM TO BE AN
IMPRESSIVE ISALLOBARIC COMPONENT WHICH WILL LIMIT THE DEPTH OF
MIXING TO MAINLY THE BOUNDARY LAYER.

MUCH COLDER AIR WILL SURGE INTO THE AREA BEHIND THE COLD FRONT
TONIGHT. THIS SHOULD CHANGE ANY REMAIN MIXED OR LIQUID PRECIPITATION
OVER TO ALL SNOW WELL BEFORE 06Z. 850 MB TEMPERATURES NOT QUITE COLD
ENOUGH (AROUND -8C) TO GENERATE SIGNIFICANT LAKE SNOWS. HOWEVER...
STEEPENING LAPSE RATES IN A VERY MOIST ENVIRONMENT COMBINED WITH A
WELL DEFINED UPSLOPE COMPONENT EAST OF LAKE ERIE SHOULD RESULT IN
THE POTENTIAL FOR SIGNIFICANT SNOWS OVER HIGHER ELEVATIONS. ETA12
SUGGESTING POTENTIAL FOR 6+ INCHES OF SNOW OVERNIGHT TONIGHT...WITH
AN ADDITIONAL POTENTIAL FOR 6+ INCHES WEDNESDAY. MODEL MAY BE
OVERDOING STRENGTH OF THE OMEGA FIELDS IN THIS AREA AND THEREFORE
OVERFORECASTING SNOW AMOUNTS...BUT WITH SUCH A FAVORABLE UPSLOPE
COMPONENT IN PLACE WILL SUGGEST WARNING CRITERIA AMOUNTS IN THE
FORECAST AND ISSUE A WINTER STORM WATCH FOR THE HIGHER ELEVATIONS
SOUTH OF BUFFALO TONIGHT AND WEDNESDAY. SINCE EVENT IS NOT PURE LAKE
EFFECT AND MORE OF A HYBRID SYNOPTIC/UPSLOPE EVENT WITH THE
ADDITIONAL FEATURE OF STRONG WINDS HAVE OPTED FOR A WINTER STORM
WATCH INSTEAD OF A LAKE SNOW WATCH.

ETA12 SUGGESTING EVEN GREATER SNOWFALL AMOUNTS EAST OF LAKE ONTARIO
OVER THE TUG HILL REGION. 850 MB TEMPERATURES A DEGREE OR TWO COLDER
IN THIS AREA...HOWEVER UPSLOPE COMPONENT WHILE WELL DEFINED FOR A
PERIOD TRANSITIONS TO A MORE NORTHWEST FLOW REGIME AND THIS COULD
LIMIT AMOUNTS OVER THE TUG HILL. WOULD NOT RULE OUT WARNING CRITERIA
SNOWFALL AMOUNTS...BUT FEEL WITH FLOW NOT PERSISTING AS LONG OVER
THE TUG HILL WILL KEEP AMOUNTS JUST UNDER WARNING CRITERIA FOR NOW
AND ISSUE A WINTER WEATHER ADVISORY FOR TONIGHT AND WEDNESDAY. IF
FLOW CAN REMAIN WESTERLY FOR A LITTLE LONGER THAN BUFKIT PROFILES
SUGGEST...THE ADVISORY MAY NEED TO BE UPGRADED TO A WARNING BY LATER
SHIFTS.

LAKE ENHANCED/UPSLOPE SNOWS WILL CONTINUE INTO WEDNESDAY NIGHT...
ESPECIALLY SOUTH OF LAKE ONTARIO BUT SHOULD BE LESS ORGANIZED. HIGH
PRESSURE BUILDING INTO THE AREA THURSDAY WILL BRING ANY LINGERING
SNOWS TO AN END AND BRING MILDER CONDITIONS BACK TO THE AREA.

&&

.LONG TERM (FRIDAY THROUGH MONDAY)...

WE REBOUND INTO A MILD PATTERN ONCE AGAIN DURING THIS PERIOD AS
RIDGE BUILDS ACROSS MIDWEST AND OHIO VALLEY. GFS A BIT SLOWER WITH
PULLING OUT EASTERN CANADA TROUGH DUE TO BLOCKING OVER
MARITIMES...AND THIS COULD DELAY THE WARMING SOME...BUT MODEL
CONSENSUS PER HPC GRAPHICS SHOW A SOUTHERLY FLOW OF MILDER AIR
BECOMING ESTABLISHED OVER THE EASTERN LAKES REGION ON FRIDAY AND
CONTINUING INTO SUNDAY. NEXT LOW APPROACHES FROM THE PLAINS ON
SUNDAY...PASSING OVER US ON MONDAY. THIS WOULD PROVIDE US WITH RAIN
SHOWERS SUNDAY INTO MONDAY...PERHAPS ENDING AS SNOW SHOWERS. WILL
LEAVE FRI AND SAT DRY FOR NOW...CHANCE POPS SUN AND MON.
TEMPERATURES WELL ABOVE NORMAL...IN 40 RANGE.

LOOKING FURTHER OUT...THE OVERALL TREND OF ABOVE NORMAL TEMPERATURES
IS EXPECTED TO PERSIST THROUGH THE FIRST WEEK OR SO OF FEBRUARY.
BETWEEN THANKSGIVING AND CHRISTMAS...THE NORTHERN HEMISPHERE FLOW
FEATURED A STRONG BLOCK OVER SIBERIA WITH A HIGH AMPLITUDE +PNA
PATTERN OVER NORTH AMERICA. THIS ALLOWED FOR VERY COLD WEATHER AND
EARLY SEASON SNOWS. SINCE THAT TIME...A BLOCKING RIDGE HAS BEEN
CENTERED OVER EASTERN EUROPE WHILE HGTS HAVE AVERAGED 100M BELOW
NORMAL OVER THE GULF OF ALASKA. THIS SET UP A STRONG PACIFIC FLOW
THAT HAS PERSISTED TO THIS DAY. AS A DIRECT RESULT THE H8 TEMPS HAVE
AVERAGED 4-8 DEG C ABOVE NORMAL. QUITE IMPRESSIVE FOR A FOUR WEEK
PERIOD

IN ANY CASE THE GENERAL PACIFIC FLOW SHOULD CONTINUE FOR AT LEAST A
COUPLE MORE WEEKS...ALTHOUGH AN INCREASINGLY -NAO PATTERN SHOULD
TEMPER THE SEVERITY OF THE MILD WEATHER. INSTEAD OF HAVING SFC TEMPS
AVERAGING 15 TO 30 DEG ABOVE NORMAL...THEY WILL PROBABLY ONLY
AVERAGE ABOUT HALF OF THAT OVER THE PERIOD.

THE ABOVE NORMAL TEMP TREND IS SUPPORTED BY THE LATEST 6 TO 10 AND 8
TO 14 DAY OUTLOOKS.

&&

.AVIATION...

THIS MORNING WILL FEATURE THE MOST CONDUCIVE FLYING WEATHER OF THE
NEXT 36 HOURS AS A VIGOROUS CLIPPER WILL CROSS NORTH OF THE REGION
TONIGHT AND USHER VERY UNSETTLED CONDITIONS INTO THE REGION.

WHILE VFR CONDITIONS WILL BE FOUND ACROSS ALL OF WESTERN AND NORTH
CENTRAL NEW YORK THIS MORNING...WINDS WILL BE ON THE INCREASE. IN
FACT...A SOUTHERLY 45 KT JET AT 3K WILL PRODUCE MARGINAL LOW LEVEL
WIND SHEAR CONDITIONS BETWEEN 12 AND 21Z. THE WINDS ARE EXPECTED TO
LARGELY MIX TO THE SFC TROUGH...SO DO NOT EXPECT WIDESPREAD WIND
SHEAR PROBLEMS TO DEVELOP.

SFC WINDS WILL THUS GUST TO BETWEEN 30 AND 40 KNOTS THIS AFTERNOON
AND EVENING FOR SITES LIKE BUF/IAG...WITH GUSTS CLOSER TO THE LOWER
END OF THAT RANGE FOR ROC/ART/JHW.

CIGS WILL LOWER TO MVFR LEVELS OVER THE WESTERN COUNTIES DURING THE
COURSE OF THE AFTERNOON...THEN WILL DO THE SAME FOR THE FINGER LAKES
AND EASTERN LAKE ONTARIO REGIONS TOWARDS EVENING. PCPN WILL LOWER
VSBYS TO MVFR LEVELS AS WELL LATE IN THE DAY...WITH IFR CIGS/VSBYS
SETTING IN ACROSS ALL OF THE REGION AS THE FIRST HALF OF TONIGHT
PROGRESSES. IFR CONDITIONS SHOULD PREVAIL FOR THE BULK OF TONIGHT.

&&

.MARINE...

A GALE WARNING WILL REMAIN IN EFFECT FOR LAKE ONTARIO FROM THIS
AFTERNOON THROUGH WEDNESDAY...ALTHOUGH AM VERY CONCERNED THAT THE
TRACK OF THE CLIPPER WILL PREVENT THE STRONGEST WINDS FROM OCCURRING
UNTIL LATER TONIGHT AND WEDNESDAY WHEN THE LOW HEADS ACROSS NEW
ENGLAND AND OUT TO SEA. WHILE A SOUTH TO SOUTHWEST 35 KT JET IS
BEING FORECAST TODAY AT 3K...BUFKIT HOURLY PROFILES ARE SUGGESTING
THAT MOMENTUM TRANSFER SPEEDS OF ONLY 30 KNOTS OR SO. THIS FLOW IS
ALSO NOT CONDUCIVE FOR GALES GIVEN THE ORIENTATION OF THE LAKE.

HAVE DISCUSSED THIS WITH YYZ...AND WILL KEEP GALES IN PLACE TO
RESPECT CONTINUITY FROM BOTH OFFICES. THE HIGHEST WINDS THOUGH
SHOULD TAKE PLACE ON WEDNESDAY WHEN DEEP COLD ADVECTION WILL BE
ACCOMPANIED BY WELL ALIGNED WINDS FROM THE SFC THROUGH 10K.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WATCH TONIGHT AND WEDNESDAY NYZ012-019-020-085.
     WINTER WEATHER ADVISORY TONIGHT AND WEDNESDAY NYZ006>008.
MARINE...GALE WARNING 2 PM TUE TO WED EVENING.

&&

SHORT TERM...TMA
LONG TERM/AVIATION/...RSH
Hazardous weather outlook, Jan 23, 2:42 PM EST, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
242 PM EST MON JAN 23 2006

NYZ001-002-010>012-019>021-085-241000-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
242 PM EST MON JAN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

INTENSE LOW PRESSURE MOVING ACROSS ONTARIO AND QUEBEC WILL SWING A
SHARP COLD FRONT ACROSS THE LOWER LAKES REGION LATER TUESDAY AND
TUESDAY NIGHT AND BRING AN ABRUPT END TO OUR RECENT SPELL OF MILD
TRANQUIL WEATHER.

IT WILL BECOME QUITE WINDY TUESDAY AFTERNOON AS THE INITIAL COLD
FRONT APPROACHES WITH GUSTS REACHING 40 MPH OR SO. SOME LIGHT
PRECIPITATION WILL DEVELOP...BUT THE COLD AIR WILL NOT REALLY ARRIVE
UNTIL AFTER DARK TUESDAY. SNOW SHOWERS WILL SPREAD ACROSS THE ENTIRE
AREA TUESDAY EVENING AND COMBINE WITH GUSTY WINDS AND FALLING
TEMPERATURES TO CREATE HAZARDOUS CONDITIONS.

AS THE NIGHT WEARS ON...HEAVIER LAKE EFFECT SNOWS WILL DEVELOP OVER
THE HIGHER ELEVATIONS SOUTH OF BUFFALO WHERE SEVERAL INCHES CAN
ACCUMULATE BY WEDNESDAY MORNING. UNTREATED ROADS WILL BECOME VERY
ICY AND SLIPPERY ACROSS THE ENTIRE AREA TUESDAY NIGHT.

THE WINDS WILL BECOME NORTHWESTERLY ON WEDNESDAY SO LAKE SNOWS
SHOULD BE RESTRICTED MAINLY TO CHAUTAUQUA AND WESTERN CATTARAUGUS
COUNTIES WHERE ADDITIONAL SIGNIFICANT ACCUMULATIONS ARE POSSIBLE.
ONLY SCATTERED SNOW SHOWERS ARE EXPECTED ELSEWHERE. THE LAKE SNOWS
SHOULD WEAKEN WEDNESDAY NIGHT AND SHUT DOWN THURSDAY MORNING.

BE PREPARED FOR A RETURN TO MORE TYPICAL MIDWINTER CONDITIONS ACROSS
WESTERN NEW YORK TUESDAY EVENING THROUGH WEDNESDAY. YOU MAY NEED
EXTRA TIME DURING THE WEDNESDAY MORNING COMMUTE.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
UPDATES ON THIS WEATHER SITUATION. LATEST INFORMATION IS AVAILABLE
ON OUR WEBSITE AT WWW.WEATHER.GOV/BUFFALO.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-013-014-241000-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
242 PM EST MON JAN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

INTENSE LOW PRESSURE MOVING ACROSS ONTARIO AND QUEBEC WILL SWING A
SHARP COLD FRONT ACROSS THE LOWER LAKES REGION LATER TUESDAY AND
TUESDAY NIGHT AND BRING AN ABRUPT END TO OUR RECENT SPELL OF MILD
TRANQUIL WEATHER.

IT WILL BECOME QUITE WINDY TUESDAY AFTERNOON AS THE INITIAL COLD
FRONT APPROACHES WITH GUSTS REACHING 40 MPH OR SO. SOME LIGHT
PRECIPITATION WILL DEVELOP...BUT THE COLD AIR WILL NOT REALLY ARRIVE
UNTIL AFTER DARK TUESDAY. SNOW SHOWERS WILL SPREAD ACROSS THE ENTIRE
AREA TUESDAY EVENING AND COMBINE WITH GUSTY WINDS AND FALLING
TEMPERATURES TO CREATE HAZARDOUS CONDITIONS.

THE WINDS WILL BECOME NORTHWESTERLY ON WEDNESDAY SO LAKE SNOWS
SHOULD DEVELOP EAST OF ROCHESTER AND MAY ACCUMULATE SEVERAL INCHES.
ONLY SCATTERED SNOW SHOWERS ARE EXPECTED ELSEWHERE. THE LAKE SNOWS
SHOULD WEAKEN WEDNESDAY NIGHT AND SHUT DOWN THURSDAY MORNING.

BE PREPARED FOR A RETURN TO MORE TYPICAL MIDWINTER CONDITIONS ACROSS
WESTERN NEW YORK TUESDAY EVENING THROUGH WEDNESDAY. YOU MAY NEED
EXTRA TIME DURING THE WEDNESDAY MORNING COMMUTE.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
UPDATES ON THIS WEATHER SITUATION. LATEST INFORMATION IS AVAILABLE
ON OUR WEBSITE AT WWW.WEATHER.GOV/BUFFALO.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-241000-
OSWEGO-JEFFERSON-LEWIS-
242 PM EST MON JAN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEW YORK AND THE ADJOINING WATERS OF LAKE ERIE...LAKE ONTARIO...
AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

INTENSE LOW PRESSURE MOVING ACROSS ONTARIO AND QUEBEC WILL SWING A
SHARP COLD FRONT ACROSS THE LOWER LAKES REGION TUESDAY NIGHT AND
BRING AN ABRUPT END TO OUR RECENT SPELL OF MILD TRANQUIL WEATHER.

IT WILL BECOME WINDY LATER TUESDAY AFTERNOON AS THE INITIAL COLD
FRONT APPROACHES WITH GUSTS OVER 30 MPH. SOME LIGHT PRECIPITATION
WILL DEVELOP...BUT THE COLD AIR WILL NOT REALLY ARRIVE UNTIL AFTER
DARK TUESDAY. SNOW SHOWERS WILL SPREAD ACROSS THE ENTIRE AREA
TUESDAY EVENING AND COMBINE WITH GUSTY WINDS AND FALLING
TEMPERATURES TO CREATE HAZARDOUS CONDITIONS.

AS THE NIGHT WEARS ON...HEAVIER LAKE EFFECT SNOWS WILL
DEVELOP...ESPECIALLY OVER THE TUG HILL WHERE SEVERAL INCHES CAN
ACCUMULATE BY WEDNESDAY MORNING. UNTREATED ROADS WILL BECOME VERY
ICY AND SLIPPERY ACROSS THE ENTIRE AREA TUESDAY NIGHT.

THE WINDS WILL BECOME NORTHWESTERLY ON WEDNESDAY SO LAKE SNOWS
SHOULD FOCUS ON AREAS FROM THE SOUTHERN TUG HILL TO OSWEGO COUNTY
WHERE ADDITIONAL SIGNIFICANT ACCUMULATIONS ARE POSSIBLE. ONLY
SCATTERED SNOW SHOWERS ARE EXPECTED ELSEWHERE. THE LAKE SNOWS SHOULD
WEAKEN AND SHUT DOWN THURSDAY.

BE PREPARED FOR A RETURN TO MORE TYPICAL MIDWINTER CONDITIONS ACROSS
CENTRAL NEW YORK TUESDAY EVENING THROUGH WEDNESDAY NIGHT. YOU MAY NEED
EXTRA TIME DURING THE WEDNESDAY MORNING COMMUTE.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
UPDATES ON THIS WEATHER SITUATION. LATEST INFORMATION IS AVAILABLE
ON OUR WEBSITE AT WWW.WEATHER.GOV/BUFFALO.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-241000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
242 PM EST MON JAN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHERISS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GALE WARNINGS HAVE BEEN ISSUED FOR LAKE ONTARIO FROM 2 PM TUESDAY
THROUGH 11 PM WEDNESDAY FOR SOUTHWESTERLY GALES TUESDAY EVENING
GRADUALLY VEERING TO WEST LATER TUESDAY NIGHT AND NORTHWEST BY
LATER WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 4:54 AM ESTWinter Storm WatchBUFCattaraugus, Chautauqua, Erie, Wyoming8 hr
Jan 24, 12:30 PM ESTWinter Storm WarningBUFCattaraugus, Chautauqua, Erie, Jefferson, Lewis, Oswego and 1 more39 hr
Jan 24, 12:30 PM ESTWinter Weather AdvisoryBUFCattaraugus, Chautauqua, Erie, Wyoming21 hr

Nearby

Winter Weather Advisories in New York, 2006Every winter weather advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.